MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE BR ANCHOR W/ ORTHOCORD AND NEEDLES; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE BR ANCHOR W/ ORTHOCORD AND NEEDLES; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222299
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4) -incomplete.The expiration date is not currently available.Associated medwatch: 1221934-2018-50615.
 
Event or Problem Description
It was reported by the sales rep that two anchors tips snapped - 1 x 222295 (l513089) and 1 x 222299 (l421857).The tip of the 222299 remained in the patient.The failure could be due to bone quality (extremely good and strong) or the angle of the anchor going in.It was unclear.The case was completed as the next anchor stayed in fine.There were no patient consequences.Additional information provided by the rep via e-mail on 5-8-2018: the delay was less than 30 minutes and the procedure was successfully completed.The tip broke off in the patient and was left there.As previously stated, the tip of one of the anchors was left in the patient.That was the only fragment.It was a clean snap off the anchor and no pieces needed to be retrieved.The procedure was successfully completed with another anchor.The surgeon switched from the older generation healix awl to the newer healix advance awl to finish the procedure as the anchors seemed to be doing better than way.There were multiple alternatives available to the surgeon.No intervention is planned as the surgery was a success.The same bone hole was used to complete the procedure.There was no patient impact as the surgery was successfully completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Investigation summary: the complaint device was discarded by the customer therefore, device is not available for a physical evaluation.Pictures were not provided.This complaint is not confirmed.It was reported that the implant broke during insertion.It was noted the distal tip of the anchor broke.No further information regarding the procedure or the device used has been provided to determine a root cause for this failure.The dhr review indicated that this batch of devices were processed without incident, therefore, there is no evidence of manufacturing anomalies on the records reviewed.A review into the depuy mitek complaints system revealed no complaints of any type for this lot of devices that were released to distribution.Based on the information available this complaint will be accounted for and monitored via post market surveillance activities.However, if additional information is made available, the investigation will be updated as applicable.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).Associated medwatch: 1221934-2018-50615.

Brand Name
5.5 HEALIX ADVANCE BR ANCHOR W/ ORTHOCORD AND NEEDLES
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7502091
Report Number1221934-2018-50616
Device Sequence Number13521803
Product Code MAI
UDI-Device Identifier10886705021352
UDI-Public10886705021352
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K120078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number222299
Device Lot NumberL421857
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1